MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX ESOPHAGEAL; PROSTHESIS, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION WALLFLEX ESOPHAGEAL; PROSTHESIS, ESOPHAGEAL
Model Number M00516720
Medical Device Problem Codes Break (1069); Use of Device Problem (1670)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient's exact age is unknown; however it was reported that the patient was over the age of 18.(b)(6).(b)(4).The complainant indicated that the device was disposed and will not be returned for evaluation; therefore, a failure analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2019 that a wallflex esophageal fully covered stent was implanted to treat a fistula in esophagogastric anastomosis during a stent placement procedure performed on (b)(6) 2019.According to the complainant, on april 08, 2019 during a stent removal procedure, the stent retention suture broke while trying to remove the stent out from the patient.The stent was successfully removed by grasping it from the stent wall.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.Despite numerous attempts, boston scientific has been unable to obtain additional information regarding the circumstances surrounding this event.Should additional relevant details become available, a supplemental report will be submitted.Note: according to the complainant, the wallflex esophageal fully covered stent was placed for fistula in esophagogastric anastomosis.However, per wallflex esophageal fully covered stent system directions for use, the stent is indicated for maintaining esophageal luminal patency in esophageal strictures caused by intrinsic and/or extrinsic malignant tumors, and occlusion of concurrent esophageal fistulas.

Brand Name
WALLFLEX ESOPHAGEAL
Common Device Name
PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key8562556
Report Number3005099803-2019-02223
Device Sequence Number19380990
Product Code ESW
UDI-Device Identifier08714729778059
UDI-Public08714729778059
Combination Product (Y/N)N
Initial Reporter CountryUY
PMA/510(K) Number
K091510
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/20/2019
Device Model NumberM00516720
Device Catalogue Number1672
Device Lot Number0021895378
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/11/2019
Initial Report FDA Received Date04/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1